DONALD D. TRESCH, M.D.; GLORIA HALVERSON, M.D.; MICHAEL BLICK, M.D.; MICHAEL H. KEELAN Jr., M.D.
Corpus luteum hemorrhage is a complication of long-term anticoagulant therapy that has rarely been reported in the literature. Within 16 months, we saw six cases in which young women taking anticoagulants to prevent clotting of prosthetic heart valves suffered corpus luteum hemorrhages. Diagnosis was difficult and delayed. Medication stopped the bleeding in three patients; bilateral salpingo-oophorectomy was necessary in the remaining three. Our patients had great difficulty controlling their anticoagulant therapy and had histories of previous bleeding episodes. We believe corpus luteum hemorrhage may become more common as more premenopausal women undergo cardiac valvular surgery.
DONALD D. TRESCH, GLORIA HALVERSON, MICHAEL BLICK, MICHAEL H. KEELAN. Ovarian (Corpus Luteum) Hemorrhage During Anticoagulation Therapy. Ann Intern Med. 1978;88:642–646. doi: 10.7326/0003-4819-88-5-642
Download citation file:
Published: Ann Intern Med. 1978;88(5):642-646.
Cardiology, Valvular Heart Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use